Alert archive / Alaska / Ashfall Advisories in 2009

Ashfall Advisory 10, NWS Anchorage, AK

March 28, 2009

NWS Anchorage, AK issued this ashfall advisory at Mar 28, 2009, 4:16 PM AKDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 4:16 PM AKDT (00:16 UTC)
Expired
Mar 29, 2009, 1:00 AM AKDT
In force
9 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 290016
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
416 PM AKDT SAT MAR 28 2009

AKZ101-291330-
/X.CON.PAFC.HW.W.0013.090329T1300Z-090330T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
416 PM AKDT SAT MAR 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY ALONG TURNAGAIN ARM AND THE HILLSIDE...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY ALONG TURNAGAIN ARM AND THE HILLSIDE. 

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ121-290600-
/X.NEW.PAFC.AF.Y.0010.090329T0016Z-090329T0600Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
416 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 10 PM AKDT THIS EVENING FROM
KENAI NORTHWARD...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FROM 
KENAI NORTHWARD.

REDOUBT VOLCANO ERUPTED AROUND 330 PM AKDT THIS AFTERNOON. THE
ASH CLOUD IS MOVING TOWARD THE EAST-NORTHEAST. MINOR ASHFALL IS
POSSIBLE FROM KENAI NORTHWARD INTO EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

&&

$$
5 follow-up statements
000 
WWAK71 PAFC 290154
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
554 PM AKDT SAT MAR 28 2009

AKZ101-291500-
/X.EXA.PAFC.AF.Y.0010.000000T0000Z-090329T0600Z/
/X.CON.PAFC.HW.W.0013.090329T1300Z-090330T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
554 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 10 PM AKDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY ALONG TURNAGAIN ARM AND THE HILLSIDE...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. A
HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 330 PM AKDT THIS AFTERNOON AND THE
ASH CLOUD HAS MOVED OVER ANCHORAGE. MINOR ASHFALL IS OCCURRING
ACROSS ANCHORAGE AND TURNAGAIN ARM. MINOR ASHFALL WILL CONTINUE
INTO THIS EVENING.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ125-290600-
/X.EXA.PAFC.AF.Y.0010.000000T0000Z-090329T0600Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
554 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 10 PM AKDT THIS EVENING NORTH
OF MOOSE PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY NORTH OF MOOSE PASS...WHICH IS IN EFFECT UNTIL 10 PM AKDT
THIS EVENING.

REDOUBT VOLCANO ERUPTED AROUND 330 PM AKDT THIS AFTERNOON AND THE
ASH CLOUD HAS MOVED OVER THE NORTHERN HALF OF THE KENAI PENINSULA. MINOR
ASHFALL IS OCCURRING AND WILL CONTINUE INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

&&

$$

AKZ121-290600-
/X.CON.PAFC.AF.Y.0010.000000T0000Z-090329T0600Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
554 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING NORTH OF KENAI...

AN ASHFALL ADVISORY REMAINS IN EFFECT NORTH OF KENAI UNTIL 10 PM
AKDT THIS EVENING.

REDOUBT VOLCANO ERUPTED AROUND 330 PM AKDT THIS AFTERNOON. THE
ASH CLOUD IS MOVING TOWARD THE EAST-NORTHEAST. MINOR ASHFALL IS
POSSIBLE FROM KENAI NORTHWARD INTO EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

&&

$$
000 
WWAK71 PAFC 290451
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
851 PM AKDT SAT MAR 28 2009

AKZ121-125-290600-
/X.CAN.PAFC.AF.Y.0010.000000T0000Z-090329T0600Z/
WESTERN KENAI PENINSULA-WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS
851 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
ASHFALL ADVISORY. 



$$

AKZ101-291800-
/X.EXT.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
/X.CON.PAFC.HW.W.0013.090329T1300Z-090330T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
851 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY NOW IN EFFECT UNTIL 1 AM AKDT SUNDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY...

THE ASHFALL ADVISORY IS NOW IN EFFECT UNTIL 1 AM AKDT SUNDAY. A
HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER ANCHORAGE. MINOR ASHFALL WILL CONTINUE
INTO THE LATE EVENING HOURS AS THE CLOUD PASSES OVER THE AREA.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ111-290900-
/X.EXB.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
851 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 1 AM AKDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER THE VALLEY. MINOR ASHFALL WILL CONTINUE
INTO THIS EVENING AS THE CLOUD PASSES OVER THE AREA. AS OF 8PM ASH
HAS BEEN REPORTED IN WASILLA. MINOR ASHFALL WILL CONTINUE INTO
LATE EVENING HOURS.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK71 PAFC 290609
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1009 PM AKDT SAT MAR 28 2009

AKZ101-291915-
/X.CON.PAFC.HW.W.0013.090329T1300Z-090330T0200Z/
/X.CON.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1009 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT SUNDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY. AN ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT
SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER ANCHORAGE. MINOR ASHFALL WILL CONTINUE
INTO THE LATE EVENING HOURS AS THE CLOUD PASSES OVER THE AREA.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ141-290900-
/X.EXA.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
1009 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 1 AM AKDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER ANCHORAGE. MINOR ASHFALL WILL CONTINUE
INTO THE LATE EVENING HOURS AS THE CLOUD PASSES OVER THE AREA.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ145-290900-
/X.EXA.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1009 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 1 AM AKDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER ANCHORAGE. MINOR ASHFALL WILL CONTINUE
INTO THE LATE EVENING HOURS AS THE CLOUD PASSES OVER THE AREA.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ111-290900-
/X.CON.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1009 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT SUNDAY...

AN ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER THE VALLEY. MINOR ASHFALL WILL
CONTINUE INTO THIS EVENING AS THE CLOUD PASSES OVER THE AREA. AS
OF 8PM ASH HAS BEEN REPORTED IN WASILLA. MINOR ASHFALL WILL
CONTINUE INTO LATE EVENING HOURS.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK71 PAFC 290619 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
1013 PM AKDT SAT MAR 28 2009

AKZ101-291930-
/X.CON.PAFC.HW.W.0013.090329T1300Z-090330T0200Z/
/X.CON.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1013 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT SUNDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM AKDT
SUNDAY. AN ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT
SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER ANCHORAGE. MINOR ASHFALL WILL CONTINUE
INTO THE LATE EVENING HOURS AS THE CLOUD PASSES OVER THE AREA.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
AND CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE.
WINDS WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH
DURING THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ141-290900-
/X.COR.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
1013 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 1 AM AKDT SUNDAY WEST OF GLENNALLEN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723 PM THIS EVENING AND THE ASH
CLOUD IS MOVING OVER THE COPPER RIVER BASIN MAINLY WEST OF GLENNALLEN.
MINOR ASHFALL WILL CONTINUE INTO THE LATE EVENING HOURS AS THE
CLOUD PASSES OVER THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ145-290900-
/X.COR.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1013 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL 1 AM AKDT SUNDAY SOUTH OF TALKEETNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723 PM THIS EVENING AND THE ASH
CLOUD IS MOVING NORTH OVER THE SUSITNA VALLEY SOUTH OF TALKEETNA.
MINOR ASHFALL WILL CONTINUE INTO THE LATE EVENING HOURS AS THE
CLOUD PASSES OVER THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ111-290900-
/X.COR.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1013 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT SUNDAY...

AN ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKDT SUNDAY. 

REDOUBT VOLCANO ERUPTED AROUND 723PM THIS EVENING AND THE ASH
CLOUD HAS AGAIN MOVED OVER THE VALLEY. MINOR ASHFALL WILL
CONTINUE INTO THIS EVENING AS THE CLOUD PASSES OVER THE AREA. AS
OF 8PM ASH HAS BEEN REPORTED IN WASILLA. MINOR ASHFALL WILL
CONTINUE INTO LATE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK71 PAFC 290910
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
110 AM AKDT SUN MAR 29 2009

AKZ101-292215-
/X.EXP.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
/X.CON.PAFC.HW.W.0013.090329T1300Z-090330T0200Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
110 AM AKDT SUN MAR 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 6 PM AKDT THIS EVENING...
...ASHFALL ADVISORY HAS EXPIRED...

THE ASHFALL ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM AKDT THIS
EVENING. 

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN AND
CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE. WINDS
WILL INCREASE TO 50 TO 65 MPH WITH GUSTS 75 TO 85 MPH DURING THE
DAY ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ111-141-145-291015-
/X.EXP.PAFC.AF.Y.0010.000000T0000Z-090329T0900Z/
MATANUSKA VALLEY-COPPER RIVER BASIN-SUSITNA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...
CHICKALOON...GLENNALLEN...EUREKA...MCCARTHY...PAXSON...SLANA...
TALKEETNA...WILLOW...CANTWELL
110 AM AKDT SUN MAR 29 2009

...ASHFALL ADVISORY HAS EXPIRED...

THE ASHFALL ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this ashfall advisory went out at Mar 28, 4:00 PM AKDT, 16 minutes earlier.

Area forecast discussion, Mar 28, 4:00 PM AKDT, 16 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT SAT MAR 28 2009

.ANALYSIS AND UPPER LEVELS...
THE MAIN PLAYER FOR THE SHORT TERM IS AN IMPRESSIVE 967 MB LOW NEAR
DUTCH HARBOR. WATER VAPOR IMAGERY REVEALS A GOOD SURGE OF MOISTURE
FROM THE MID-LATITUDES ASSOCIATED WITH THIS SYSTEM. IN THE UPPER
LEVELS A LONGWAVE TROUGH IS CENTERED OVER THE CENTRAL BERING SEA. A
DEVELOPING UPPER LEVEL LOW IS LOCATED AT THE BASE OF THIS
TROUGH...ACTING TO FURTHER DEEPEN THE LOW NEAR DUTCH HARBOR. A SET OF
ROBUST 160 KT JET STREAKS ARE LOCATED ON EITHER SIDE OF THIS UPPER
LOW...FURTHERING DEVELOPMENT OF THE SURFACE LOW.

.MODEL DISCUSSION...
MODELS CONTINUE TO BE IN DECENT AGREEMENT REGARDING THE OVERALL
PATTERN THROUGH THE BEGINNING OF NEXT WEEK. MAIN FOCUS IS ON THE
AFOREMENTIONED LOW MOVING INLAND NEAR CAPE NEWENHAM SUNDAY MORNING.
THE GFS SOLUTION IS PREFERRED FOR GUIDANCE WITH THIS AFTERNOONS
PACKAGE SINCE IT INITIALIZED WELL BASED ON SATELLITE COMPARISON.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
CONDITIONS WILL BE DETERIORATING TONIGHT AS THE LOW BEGINS TO AFFECT
THE REGION. WINDS WILL BE INCREASING AS THE GRADIENT TIGHTENS AND
STRONG WINDS ALOFT MOVE OVERHEAD. ANTICIPATING A STRONG BARRIER JET
TO FORM ALONG THE NORTHERN GULF...BRINGING POTENTIAL STORM FORCE
WINDS OVER HIGHER ELEVATIONS...AS WELL AS FOR PORTAGE VALLEY AND
ALONG TURNAGAIN ARM. STRONG WINDS WILL BE POSSIBLE OVER
SOUTHERN AND WESTERN PORTIONS OF THE ANCHORAGE BOWL TOMORROW
AFTERNOON AND EVENING. GIVEN FAIRLY LOW DEWPOINTS...PRECIPITATION
SHOULD REMAIN SNOW EXCEPT ALONG IMMEDIATE COASTAL LOCATIONS. AS A
RESULT...A BLIZZARD WARNING HAS BEEN ISSUED FOR PORTAGE VALLEY AND
TURNAGAIN ARM TONIGHT THROUGH TOMORROW. GOOD MOISTURE ADVECTION AND
LIFT WILL BRING A ROUND OF OVERRUNNING SNOW TO THE SUSITNA VALLEY.
ACCORDINGLY A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT...WITH
AREAS ALONG THE ALASKA RANGE AND WEST OF THE PARKS HIGHWAY EXPECTED
TO PICK UP THE HIGHEST ACCUMULATIONS. TYPICAL DOWNSLOPING AREAS WILL
REMAIN RELATIVELY DRY THROUGH TOMORROW...ALTHOUGH AS THE UPPER TROUGH
PUSHES THROUGH SUNDAY NIGHT LIGHT ACCUMULATIONS OF SNOW ACROSS
SOUTHCENTRAL CAN BE EXPECTED. CONDITIONS WILL BE IMPROVING THROUGHOUT
THE DAY MONDAY...ALTHOUGH SNOW SHOWERS WILL BE SLOW TO CLEAR THE
REGION.

.SOUTHWEST...
WINDS AND PRECIPITATION WILL BE ON THE INCREASE THROUGH TONIGHT AS
THE LOW MOVES TOWARDS CAPE NEWENHAM. DUE TO THE LOW TRACK...WARM AIR
WILL INFILTRATE THE AKPEN AND SOUTHERN PORTIONS OF BRISTOL BAY. A MIX
OF RAIN AND SNOW ARE EXPECTED FOR THESE AREAS...MAINLY KING SALMON
SOUTH. ELSEWHERE PRECIPITATION WILL REMAIN ALL SNOW. STRONG WINDS
WILL LEAD TO BLIZZARD CONDITIONS ALONG COASTAL AREAS OF THE
KUSKOKWIM DELTA AND FOR NORTHERN PORTIONS OF BRISTOL BAY. COLD AIR
WILL MOVE BACK INTO THE REGION DURING THE DAY SUNDAY...CHANGING
PRECIPITATION ACROSS SOUTHWEST BACK TO ALL SNOW. BRISK WESTERLY WINDS
AND COLD ADVECTION SHOWERS WILL PERSIST INTO THE BEGINNING OF THE
WEEK.

.BERING SEA AND ALEUTIANS...
BLIZZARD CONDITIONS ACROSS THE EASTERN ALEUTIANS AND PRIBILOFS WILL
PERSIST THROUGH TOMORROW AS COLD AIR ADVECTION CRANKS UP ON THE
BACKSIDE OF THE LOW. WESTERLY WINDS WILL BE STRONGEST ACROSS THE
EASTERN ALEUTIANS AND THE PRIBILOFS DUE TO THE TIGHTEST PRESSURE
GRADIENT. ELSEWHERE...SNOW SHOWERS WILL PERSIST AS COLD ADVECTION
LINGERS THROUGH THE END OF THE WEEKEND. A WEAK LOW WILL BEGIN TO
AFFECT THE WESTERN ALEUTIANS ON MONDAY.

.LONG TERM FORECAST...
STILL EXPECT FLOW TO BECOME INCREASINGLY ZONAL ACROSS THE SOUTHERN
PORTION OF THE STATE AS WE MOVE THROUGH THE WEEK. THE RESULT WILL BE
FAST MOVING SYSTEMS PASSING FROM THE NORTH PACIFIC INTO THE GULF OF
ALASKA. PERIODS OF UNSETTLED WEATHER WILL PERSIST ACROSS THE AREA OF
RESPONSIBILITY THROUGHOUT THE COMING WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...125 155 161 185 195
         HIGH WIND WARNING...101
         WINTER WEATHER ADVISORY...145
MARINE...STORM...120 155 165 170 179 413 414
         GALE...125 129 130 132 138 140 141 150 160 171 172 175
                180 351 352 412
         HEAVY FREEZING SPRAY...130 179 412 413 414
FIRE WEATHER...NONE

NRH MAR 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:00 PM AKDTGale WarningAFC24 hr
Mar 28, 4:00 PM AKDTSmall Craft AdvisoryAFC36 hr
Mar 28, 4:00 PM AKDTStorm WarningAFC24 hr
Mar 28, 4:00 PM AKDTStorm WarningAFC12 hr
Mar 28, 4:12 PM AKDTAreal Flood WarningAFC49 hr
Mar 29, 4:00 AM AKDTGale WarningAFC12 hr
Mar 29, 4:00 AM AKDTGale WarningAFC24 hr
Mar 29, 4:00 AM AKDTSmall Craft AdvisoryAFC36 hr
Mar 29, 4:00 AM AKDTHeavy Freezing Spray WarningAFC24 hr

Nearby

Ashfall Advisories in Alaska, 2009Every ashfall advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.